For many years we’ve been told that fevers are bad and should be quickly eliminated through the use of one of three safe, effective, over-the-counter medications: aspirin, acetaminophen (Tylenol), or ibuprofen (Motrin, Advil). Even though we have long known that fevers are an important function of the immune system, this knowledge was ignored. Finally, it is becoming common knowledge, but these medications are still widely used to bring down fevers. The question is, are any of them safe?
In the 1980s, aspirin was linked to Reye’s syndrome. Parents are now told never to give aspirin to an infant, young child, or teen who has a viral infection, particularly the flu, a respiratory infection, or chickenpox. More than 30% of Reye’s cases result in death and many children who survive never recover from resultant mild to severe brain damage.
Last year, we learned NSAIDS, including ibuprofen, greatly increase the risk of heart attack and stroke. This risk is increased even with short-term use.
In 2005, a study was published linking acetaminophen to asthma deaths.
In 2008, a preliminary study was published linking acetaminophen to autism when it is given after an MMR vaccine.
“We showed in this study that children who used acetaminophen at age 12 to 18 months vs. those who did not were eight times more likely to have ASD when all children were considered and nearly 21 times more likely to have ASD when limiting cases to children with regression in development. Ibuprofen use at age 12 to 18 months was not significantly associated with ASD for either of these groups.”
In a 2016 case-controlled study, the authors again show the link between autism spectrum disorder and acetaminophen. Here is their explanation.
Suppose a susceptible young boy has a fever due to a viral infection or after the MMR vaccination. His parents give him acetaminophen which increases endocannabinoid stimulation in his brain making him feel better and bringing down his fever. But the increased activation of the endocannabinoid system also decreases immune system function which prolongs the illness and leads to even more acetaminophen use. Eventually, the boy recovers but his endocannabinoid system has been dysregulated to a lower level to compensate for the prolonged over-activation. Now the neurons in his brain are not getting the proper guidance for their growth through CB1 receptors and further suffer from increased inflammation due to lack of CB2 regulation in immune system cells. The boy develops ASD.”
In addition to the asthma and autism connection, acetaminophen is the number one cause of acute liver failure in the United States. Although it is a bit dramatic, the following video is filled with useful information.
Consumers are lulled into a false sense of security because these drugs are sold over the counter for fever and pain relief. But these drugs are not safe. If you or your child are experiencing pain, find and treat the cause. If you or your child have a fever, drink plenty of fluids to avoid dehydration and allow the fever to do its job as nature intended. If you choose to vaccinate, never use acetaminophen (Tylenol) with vaccines.
- Nsaids Warning – These Drugs Are Not Safe (Motrin, Advil, Naproxen…)
- Crazy Pills: Over-the-Counter and Prescription Meds Linked To Dementia
- Being Diagnosed With Multiple Sclerosis and Refusing To Live With It
- Detox Cheap and Easy Without Fasting – Recipes Included
- How to Detoxify and Heal the Lymphatic System
- Holistic Guide to Healing the Endocrine System and Balancing Our Hormones
- Acetaminophen decreases intracellular glutathione levels and modulates cytokine production in human alveolar macrophages and type II pneumocytes in vitro. – NCBI
- Acetaminophen (paracetamol) use, measles-mumps-rubella vaccination, and autistic disorder: the results of a parent survey. – NCBI
- Acetaminophen Use for Fever in Children Associated with Autism Spectrum Disorder – NCBI